Alert archive / Michigan / Gale Warnings in 2011
Gale Warning 26, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Jan 1, 2011, 3:43 AM EST. It took effect at Jan 1, 2011, 1:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2011, 3:43 AM EST (08:43 UTC)
- In effect from
- Jan 1, 2011, 1:00 PM EST
- Expired
- Jan 2, 2011, 3:58 AM EST
- In force
- 15 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
555 WHUS73 KDTX 010843 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 343 AM EST SAT JAN 1 2011 ...GALE GUSTS AND COLD AIR RETURN... .A STRONG COLD FRONT WILL PROGRESS EASTWARD ACROSS THE CENTRAL LAKES REGION DURING THE MORNING HOURS. AS COLD AIR FLOODS IN THE WAKE OF THE FRONT...WEST/SOUTHWESTERLY WINDS WILL INCREASE SUBSTANTIALLY. WIND GUSTS ARE EXPECTED TO REACH GALE FORCE BY LATE AFTERNOON ACROSS THE PLURALITY OF LAKE HURON...NAMELY NORTH OF HARBOR BEACH. FREEZING SPRAY WILL ALSO BECOME A CONCERN TONIGHT AS SURFACE TEMPERATURES PLUNGE. HIGH PRESSURE WILL THEN BUILD INTO THE REGION SUNDAY AND MONDAY WITH LIGHTER WINDS EXPECTED. LHZ421-441-011600- /O.EXB.KDTX.GL.W.0026.110101T1800Z-110102T1200Z/ /O.UPG.KDTX.GL.A.0022.110101T2100Z-110102T0900Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 343 AM EST SAT JAN 1 2011 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 28 KNOTS FROM THE WEST WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ361-362-011600- /O.CON.KDTX.MF.Y.0001.000000T0000Z-110101T1500Z/ /O.EXT.KDTX.GL.W.0026.110101T1800Z-110102T1200Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 343 AM EST SAT JAN 1 2011 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY... THE GALE WARNING IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 31 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 42 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST SUNDAY. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * EXPECT DENSE FOG WITH VISIBILITIES OF ONE QUARTER OF A MILE OR LESS UNTIL 10 AM EST THIS MORNING. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ363-462-011600- /O.EXT.KDTX.GL.W.0026.110101T1800Z-110102T1200Z/ LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 343 AM EST SAT JAN 1 2011 ...GALE WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY... THE GALE WARNING IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 31 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
3 follow-up statements
942 WHUS73 KDTX 011243 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 743 AM EST SAT JAN 1 2011 ...GALES AND COLD AIR RETURN... .A STRONG COLD FRONT WILL PROGRESS EASTWARD ACROSS THE CENTRAL LAKES REGION DURING THE MORNING HOURS. AS COLD AIR FLOODS IN THE WAKE OF THE FRONT...WEST/SOUTHWESTERLY WINDS WILL INCREASE SUBSTANTIALLY. WIND GUSTS ARE EXPECTED TO REACH GALE FORCE BY LATE AFTERNOON ACROSS THE PLURALITY OF LAKE HURON...NAMELY NORTH OF HARBOR BEACH. FREEZING SPRAY WILL ALSO BECOME A CONCERN TONIGHT AS SURFACE TEMPERATURES PLUNGE. HIGH PRESSURE WILL THEN BUILD INTO THE REGION SUNDAY AND MONDAY WITH LIGHTER WINDS EXPECTED. LHZ361-362-012200- /O.CAN.KDTX.MF.Y.0001.000000T0000Z-110101T1500Z/ /O.CON.KDTX.GL.W.0026.110101T1800Z-110102T1200Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 743 AM EST SAT JAN 1 2011 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE DENSE FOG ADVISORY. A GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 31 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 42 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ363-421-441-462-012200- /O.CON.KDTX.GL.W.0026.110101T1800Z-110102T1200Z/ LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 743 AM EST SAT JAN 1 2011 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 31 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ422-442-012200- /O.NEW.KDTX.BW.Y.0001.110101T1800Z-110102T1200Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- HARBOR BEACH TO PORT SANILAC MI- 743 AM EST SAT JAN 1 2011 ...BRISK WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A BRISK WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY. * WIND AND WAVES: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP TO 23 KNOTS FROM THE WEST WITH GUSTS UP TO 30 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING ICE FLOES COULD DAMAGE SMALL CRAFT. && $$
399 WHUS73 KDTX 012027 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 327 PM EST SAT JAN 1 2011 ...GALES WILL CONTINUE TONIGHT... .AS COLD AIR FLOODS IN THE WAKE OF THE COLD FRONT THAT MOVED THROUGH THE REGION TODAY...STRONG WEST AND SOUTHWESTERLY WINDS WILL CONTINUE OVERNIGHT. WIND GUSTS ARE EXPECTED TO CONTINUE TO BE AS HIGH AS 40 KNOT GALES ACROSS THE PLURALITY OF LAKE HURON...NAMELY NORTH OF HARBOR BEACH. FREEZING SPRAY WILL ALSO BECOME A CONCERN TONIGHT AS SURFACE TEMPERATURES PLUNGE. HOWEVER...THE AIR IS NOT QUITE COLD ENOUGH WHILE THE WINDS ARE HIGH ENOUGH TO GENERATE HEAVY FREEZING SPRAY. WINDS WILL DECREASE ON SUNDAY AS HIGH PRESSURE MOVES INTO THE TENNESSEE VALLEY ON SUNDAY. STILL ENOUGH OF A GRADIENT BETWEEN THE DEPARTING LOW OVER HUDSON BAY AND THIS HIGH TO HAVE WINDS IN THE 20 TO 25 KNOT RANGE ON SUNDAY. LHZ422-020930- /O.UPG.KDTX.BW.Y.0001.000000T0000Z-110102T1200Z/ /O.EXA.KDTX.GL.W.0026.000000T0000Z-110102T1200Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 327 PM EST SAT JAN 1 2011 ...GALE WARNING IN EFFECT UNTIL 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE WEST WITH GUSTS UP TO 39 KNOTS. INNER SAGINAW BAY IN ICE COVERED. * TIMING: THE MAXIMUM WINDS ARE EXPECTED THROUGH 6 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ361>363-421-441-462-020930- /O.CON.KDTX.GL.W.0026.000000T0000Z-110102T1200Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 327 PM EST SAT JAN 1 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 34 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 43 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ443-020930- /O.EXA.KDTX.BW.Y.0001.000000T0000Z-110102T1200Z/ PORT SANILAC TO PORT HURON MI- 327 PM EST SAT JAN 1 2011 ...BRISK WIND ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A BRISK WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. * WIND AND WAVES: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE WEST WITH GUSTS UP TO 33 KNOTS. THE AREA IS MOSTLY ICE COVERED. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING ICE FLOES COULD DAMAGE SMALL CRAFT. && $$ LHZ442-020930- /O.CON.KDTX.BW.Y.0001.000000T0000Z-110102T1200Z/ HARBOR BEACH TO PORT SANILAC MI- 327 PM EST SAT JAN 1 2011 ...BRISK WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A BRISK WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. * WIND AND WAVES: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE WEST WITH GUSTS UP TO 33 KNOTS. THE AREA IS MOSTLY ICE COVERED. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING ICE FLOES COULD DAMAGE SMALL CRAFT. && $$
913 WHUS73 KDTX 020858 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 358 AM EST SUN JAN 2 2011 ...GUSTY WINDS WILL CONTINUE TODAY ACROSS THE NEARSHORE WATERS OF CENTRAL LAKE HURON... .WIND GUSTS OVER LAKE HURON HAVE DECREASED BELOW GALE FORCE...AND THE GALE WARNING FOR LAKE HURON HAS BEEN CANCELLED. THE SURFACE PRESSURE GRADIENT OVER SOUTHERN LAKE HURON WILL REMAIN TIGHT TODAY AS STRONG LOW PRESSURE SYSTEM LIFTS NORTH THROUGH HUDSON BAY AND A SURFACE RIDGE BUILDS INTO THE SOUTHERN GREAT LAKES. THIS WILL ALLOW WESTERLY WINDS TO CONTINUE TO GUST TO 30 KNOTS NORTH OF HARBOR BEACH. A BRISK WIND ADVISORY IS THEREFORE IN EFFECT THROUGH THIS EVENING FOR OUTER SAGINAW BAY AND FOR THE LAKE HURON NEARSHORE WATERS FROM PORT AUSTIN TO HARBOR BEACH. THE PRESSURE GRADIENT WILL RELAX ON MONDAY BEFORE WINDS INCREASE ON TUESDAY IN RESPONSE TO THE NEXT WEAK SYSTEM THAT WILL MOVE ACROSS THE GREAT LAKES. LHZ421-441-022130- /O.CAN.KDTX.GL.W.0026.000000T0000Z-110102T1200Z/ /O.NEW.KDTX.BW.Y.0002.110102T0858Z-110103T0300Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 358 AM EST SUN JAN 2 2011 ...BRISK WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A BRISK WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WIND AND WAVES: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP TO 23 KNOTS FROM THE WEST WITH GUSTS UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EST SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING ICE FLOES COULD DAMAGE SMALL CRAFT. && $$ LHZ361>363-422-462-021000- /O.CAN.KDTX.GL.W.0026.000000T0000Z-110102T1200Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 358 AM EST SUN JAN 2 2011 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WARNING. $$ LHZ442-443-021000- /O.CAN.KDTX.BW.Y.0001.000000T0000Z-110102T1200Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 358 AM EST SUN JAN 2 2011 ...BRISK WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE BRISK WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Dec 31, 7:00 PM EST, 8 hours 43 minutes earlier.
Area forecast discussion, Dec 31, 7:00 PM EST, 8 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
700 PM EST FRI DEC 31 2010
.AVIATION...
A SHORT PERIOD OF MOSTLY VFR CONDITIONS WILL BE ESTABLISHED THIS
EVENING AS THE WARM SECTOR OF THE LOW PRESSURE SYSTEM SURGES OVER SE
MICHIGAN. A FEW SOUTH WIND GUSTS TO 20 KNOTS ARE EXPECTED WITH THE
WIND SHEAR MENTION STILL REPRESENTATIVE OF STRONGER WINDS JUST
OFF THE DECK. EXPECT JUST PATCHY LIGHT SHOWERS UNTIL THE NEXT
SURGE OF RAIN DEVELOPS ALONG THE COLD FRONT THAT WILL MOVE INTO
THE WESTERN GREAT LAKES AFTER MIDNIGHT. SURFACE DEWPOINT IN THE
LOWER 50S AHEAD OF THIS FRONT IS ANOMALOUSLY HIGH TO START THE NEW
YEAR. THIS LARGE AMOUNT OF MOISTURE WILL INTERACT WITH THE FRONT
TO BRING SHOWERS TO ALL TERMINAL SITES DURING THE EARLY MORNING
HOURS, HEAVY ENOUGH FOR IFR VISIBILITY AND CEILING REDUCTION. WITH
THIS PATTERN LARGELY UNDEVELOPED AT PRESS TIME, CONDITIONS WILL BE
MONITORED FOR THUNDERSTORM POTENTIAL THROUGHOUT THE EVENING WITH
UPDATES INTENDED TO REFINE TIMING AS COVERAGE BECOMES MORE CLEAR.
THE FRONTAL PASSAGE IS TIMED BETWEEN 12Z AND 14Z SATURDAY WHICH
WILL TAKE SHOWERS ALONG WITH IT AND SCOUR OUT MUCH OF THE LOW
LEVEL MOISTURE OVER THE REGION. THE MAIN CONCERN DURING MUCH OF
NEW YEARS DAY WILL BE FALLING TEMPERATURES ON SOUTHWEST WINDS
GUSTING AROUND 25 KNOTS.
&&
.PREV DISCUSSION...ISSUED 358 PM EST FRI DEC 31 2010
SHORT TERM...THIS EVENING AND TONIGHT
SUBTLE SHORTWAVE RIDGING ALOFT IS CURRENTLY WORKING THROUGH THE
CENTRAL GREAT LAKES REGION. MOISTURE HAS BEEN STRIPPED AT THE
MIDLEVELS WHICH IS PROVIDING A TIME WINDOW OF RELATIVELY QUIESCENT
WEATHER. THERE WILL REMAIN ENOUGH LOW LEVEL MOISTURE/SATURATION TO
SUPPORT OCCASIONAL LIGHT RAIN SHOWERS/DRIZZLE WITH PATCHY FOG
THROUGH THIS EVENING.
THE NEXT SURGE IN 925-850MB THETA E WILL ARRIVE OVER PORTIONS OF THE
CWA BEGINNING AT/AROUND 3Z. THE LEAD EDGE OF THE SURGE IS THE
SYNOPTIC SCALE WARM FRONT EXTENSION OF THE IOWA LOW PRESSURE SYSTEM.
CONVECTION NOW ONGOING ACROSS PORTIONS OF NORTHERN ILLINOIS HAD BEEN
ANCHORED ON THIS FEATURE...BUT RECENTLY HAS OUTPACED IT. MIDLEVEL
SATURATION WILL NOT ONLY INCREASE BUT LAPSE RATES WILL ALSO STEEPEN
BEHIND THIS FEATURE. FOR THIS REASON...STARTED THE THUNDERSTORM
WORDING FOR TONIGHT AFTER 3Z. DESPITE THE ORGANIZED MOISTURE
ADVECTION EARLY...MODELED PLAN VIEWS SUGGEST THAT THE RICHEST
MOISTURE QUALITY WILL STRING OUT WITH TIME IMMEDIATELY ALONG AND
AHEAD OF THE COLD FRONT/OCCLUSION. THUS...IT APPEARS THE MOST LIKELY
TIMEFRAME FOR HEAVY RAIN AND THUNDER TONIGHT WILL BE DURING THE
8-12Z TIMEFRAME. A COLD GROUND AND ABUNDANT LOW LEVEL MOISTURE WILL
KEEP THE SHARP INVERSION (900MB TEMPS OF 11C) IN PLACE...THUS
CONVECTION WILL REMAIN ELEVATED. EXPECTED RAINFALL AMOUNTS TONIGHT
ARE TO RANGE BETWEEN .2 AND .3 INCHES.
GEM AND GFS SUPPORT A DOUBLE THERMAL GRADIENT STRUCTURE WITH REGARDS
TO THE COLD FRONTAL PASSAGE TONIGHT. GIVEN THAT CONVECTION IS
EXPECTED TO DEVELOP WITH SOME ORGANIZATION ALONG THIS
FEATURE...BELIEF IS IN THE DOUBLE STRUCTURE AND MUTED TEMPERATURE
RESPONSE AHEAD OF 12Z. KEPT THE GENERAL THEME OF THE INHERITED
FORECAST WHICH KEEPS TEMPERATURES STEADY TONIGHT IN THE UPPER 40S TO
AROUND 50 DEGREES...BUT DROPPING BETWEEN 9-12Z.
LONG TERM...SATURDAY THROUGH FRIDAY
STRONG FRONTAL DYNAMICS AND DEEP AXIS OF MOISTURE WILL QUICKLY SHIFT
EAST OF THE AREA SATURDAY MORNING...EFFECTIVELY BRINGING AN END TO
THE RAINFALL FROM WEST TO EAST. THE TIMING OF THIS FRONTAL PASSAGE
WILL ENSURE HIGHS ARRIVE AROUND 12Z /RANGING FROM LOW 40S WEST TO
UPPER 40S EAST/...BEFORE TEMPERATURES HOLD STEADY AND THEN SLOWLY
FALL INTO THE 30S THROUGH THE AFTERNOON AS THE COLD AIR ADVECTION
STRENGTHENS. THE DEGREE OF COLD AIR ADVECTION COMBINED WITH THE
PASSAGE OF THE UPPER TROUGH INTO NORTHERN LOWER MI WILL ENHANCE THE
LAKE EFFECT COMPONENT OFF LAKE MICHIGAN...WITH CONVECTIVE DEPTHS
GROWING TO 6K FT. GIVEN A WEST-SOUTHWESTERLY MEAN LOW LEVEL WIND
FIELD AND ADEQUATE MOISTURE DEPTH...THIS SUPPORTS SOME LIGHT SNOW
SHOWER/FLURRY ACTIVITY ACROSS SOUTHEAST MICHIGAN SATURDAY NIGHT.
COOLEST DAYTIME READINGS OCCUR ON SUNDAY AS THE LOW LEVEL THERMAL
TROUGH EASES THROUGH. A WELL-MIXED WESTERLY FLOW UP THROUGH 850 MB
SUGGESTS A LITTLE BETTER POTENTIAL FOR RECOVERY THOUGH...WITH
HIGHS GENERALLY IN THE MID-UPPER 20S. LINGERING CYCLONIC FLOW
WORKING OFF THE PERSISTENT LAKE MICHIGAN MOISTURE FLUX/STEEP LAPSE
RATES WILL CONTINUE TO BRING A FEW LIGHT SNOW SHOWERS/FLURRIES
THROUGH THE DAY.
CYCLONIC FLOW BRIEFLY BECOMES ZONAL INTO MONDAY AS THE BASE OF
THE MEAN CENTRAL CANADIAN TROUGH PULLS BACK NORTHWARD. PERSISTENT
LOW LEVEL CONVERGENCE SUSTAINED BY A GRADUALLY BACKING WEST TO
SOUTHWEST FLOW WILL CONTINUE TO SUPPORT LOW POPS FOR SNOW SHOWERS
INTO THE SAGINAW VALLEY/THUMB CORRIDOR DURING THE DAY. ELSEWHERE...
CLOUD COVER WILL BE THE USUAL ISSUE AS WEAK WARM AIR ADVECTION/MID
LEVEL SUBSIDENCE WORK TO SCOUR OUT THE PERSISTENT SUB-INVERSION
MOIST LAYER. HIGHS WILL RESPOND SLIGHTLY WITH READINGS NUDGING
UPWARD A COUPLE DEGREES FROM THOSE ON SUNDAY.
SHORTWAVE ENERGY WILL CONSOLIDATE WHILE DROPPING EAST-SOUTHEAST
ALONG THE BACKSIDE OF THE MEAN TROUGH MONDAY NIGHT AND TUESDAY.
MODELS DISPLAYING THE TYPICAL UNCERTAINTIES WITH THE SPECIFIC
STRENGTH/TRACK OF THIS SMALLER SCALE FEATURE...BUT ALL AGREE THE
SYSTEM WILL CARRY A BRIEF WINDOW OF STRONGER DYNAMICS AS IT LIFTS
THROUGH THE GREAT LAKES DURING THIS PERIOD. THE 12Z GFS/CANADIAN
HOLD A STRONGER WAVE TO OUR NORTH...WHILE THE ECMWF MAINTAINS A
BROADER SOLUTION WITH AN ASSOCIATED AXIS OF LIGHT QPF DRAPED ACROSS
SOUTHEAST LOWER MICHIGAN. REGARDLESS...LOW POPS REMAIN WARRANTED
AREAWIDE FOR THE TUESDAY PERIOD GIVEN THE HEIGHT FALLS...
STRENGTHENING COLD AIR ADVECTION AND A REESTABLISHED MOISTURE
FLUX WITHIN THE WESTERLY FLOW OFF LAKE MICHIGAN.
PATTERN FOR THE LATTER HALF OF THE WEEK WILL BE CHARACTERIZED BY
QUASI-ZONAL WEST-NORTHWEST FLOW...CONTAINING EMBEDDED AND POORLY
RESOLVED MID LEVEL SHORTWAVES. THIS PATTERN WILL CARRY
OPPORTUNITIES FOR ORGANIZED SNOW SHOWER ACTIVITY AS ONE OR MORE
WAVES SLIDE THROUGH...BUT REMAINS DIFFICULT TO PROPERLY DEFINE AT
THIS TIME SCALE. TEMPERATURES WILL LACK LARGER DAY TO DAY
VARIATIONS THROUGH THIS PERIOD...GENERALLY HOLDING AROUND EARLY
JANUARY NORMS.
MARINE...
A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATE TONIGHT AND
DURING THE DAY ON SATURDAY. STRONG COLD AIR ADVECTION BEHIND THIS
FRONT WILL LEAD TO INCREASING WIND GUSTS THAT WILL REACH GALE FORCE
BY SATURDAY NIGHT. WITH THE COLDEST AIR TAKING AIM FOR NORTHERN LAKE
HURON AND THE PROJECTED WIND SPEEDS...UPGRADED TO A GALE WARNING FOR
THE OPEN WATERS NORTH OF ALABASTER. FOR OUTER SAGINAW BAY AND THE
WATERS FROM PORT AUSTIN TO HARBOR BEACH A GALE WATCH REMAINS IN
EFFECT FOR LATE SATURDAY AFTERNOON AND SATURDAY NIGHT. FREEZING
SPRAY WILL ALSO BE A CONCERN DURING THIS TIME WINDOW AS SURFACE
TEMPERATURES PLUNGE. HIGH PRESSURE WILL THEN BUILD INTO THE REGION
SUNDAY AND MONDAY WITH LIGHTER WINDS EXPECTED.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
GALE WARNING...LHZ361-LHZ362-LHZ363-LHZ462...FROM 4 PM SATURDAY TO
4 AM SUNDAY.
GALE WATCH...OUTER SAGINAW BAY AND THE NEARSHORE WATERS FROM PORT
AUSTIN TO HARBOR BEACH...FROM 4 PM SATURDAY TO 4 AM SUNDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....BT
SHORT TERM...CB
LONG TERM....MR
MARINE.......CB
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Dec 31, 3:40 PM EST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 340 PM EST FRI DEC 31 2010 MIZ047>049-053>055-060>063-068>070-075-076-082-083-012045- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 340 PM EST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE AS THEY MOVE TO THE NORTHEAST AT 45 TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ422-442-443-463-464-012045- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 340 PM EST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE AS THEY MOVE TO THE NORTHEAST AT 45 TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BRISK WIND ADVISORIES MAY BE NEEDED SATURDAY NIGHT INTO SUNDAY AS WINDS INCREASE BEHIND A POWERFUL COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LHZ361>363-012045- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 340 PM EST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE AS THEY MOVE TO THE NORTHEAST AT 45 TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A GALE WARNING IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. PLEASE SEE THE LATEST MARINE FORECASTS OR MARINE WEATHER MESSAGE FOR DETAILS. FREEZING SPRAY WILL ALSO BE POSSIBLE DURING THIS SAME TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LHZ421-441-462-012045- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 340 PM EST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE AS THEY MOVE TO THE NORTHEAST AT 45 TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. PLEASE SEE THE LATEST MARINE FORECASTS OR MARINE WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 10:18 PM EST | Marine Dense Fog Advisory | DTX | 9 hr | |
| Jan 1, 7:43 AM EST | Brisk Wind Advisory | DTX | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.